WIT Press


Iterative Solutions Of Boundary Integral Equations

Price

Free (open access)

Paper DOI

10.2495/BE940211

Volume

7

Pages

8

Published

1994

Size

676 kb

Author(s)

S. Amini & N.D. Maines

Abstract

Iterative solutions of boundary integral equations S. Amini & N.D. Maines Department of Mathematics and Computer Science, go/ford, ABSTRACT Collocation discretisation of boundary integral equations leads to fully populated complex valued non-hermitian boundary element equations. In this paper we study the efficient solution of these linear systems by various iterative methods based on the splitting of the discrete operators. In particular the boundary el- ement solution of the Burton and Miller formulation for the exterior Helmholtz equation is considered where the hypersingular operator, the derivative of the double layer Helmholtz potential, is present. The choice of the coupling param- eter in the formulation and the splitting of the operator are shown to play an important role in the convergence of the iterative methods. 1 INTRODUCTION General boundary integral equations of interest can be written in operator form as ^ = /, where ,4 : ?f (P) -»

Keywords